View Full Version : Conflicting info on fin...

05-28-2013, 07:28 AM
So I've decided to do something about my hair loss. I'm 22 and I've seen my hair slowly thin away for the past 4-5 years. I have a high hairline and very thin/wispy hair to begin with so even at a NW2-2.5 its become more noticeable than I'd like it to be.

I want to start taking fin, but I'm curious, could taking it exacerbate my hair loss? I've read some users here claiming that fin only made their hair loss much worse. Is this a possibility? If so, why does it happen and what are the odds it could happen to me?

05-28-2013, 09:40 AM
Any medication you take is a gamble. Every body chemistry is different. Fin works better on some than others. It's impossible to tell how you will react without actually taking the meds. That said, you are not likely to have permanent side effects (Think of how fast the FDA would pull the ability to prescribe if there was). You may experience sexual side effects which may be temporary or may last the during the duration of taking the meds. It's also possible it could make your loss permanently worse.

Most experience some degree of a temporary shed. I didn't shed, but I also didn't regrow any hair that I've lost. A shed may be a good thing because new, thicker hair may be emerging. I imagine most of the info you see about exacerbating hair loss is a result of uninformed people discontinuing the meds when they experience a shed. All hair grows in 3 phases...included in those phases is a fall out period. I've read that Fin aligns your affected hair's cycle so that a significant portion of hair falls out at the same time...the thinning hair would've otherwise fallen out anyway, it's just more noticeable because they are all on the same fallout-phase of the cycle.

As far as whether you should take Fin...that's completely up to you and your doctor. I was afraid of the $ commitment and potential side effects, but what encouraged me to do so was weighing that risk against regretting doing nothing. I didn't want to look back and wish I had taken meds years down the road. For me, that would be worse than the low potential for side effects which in all likelihood would be temporary.

05-28-2013, 09:42 AM
Widowmaker your words are so right,,
"Any medication you take is a gamble. Every body chemistry is different. Fin works better on some than others. It's impossible to tell how you will react without actually taking the meds."

06-11-2013, 10:39 PM
There is no reason to believe it will accelerate your hair loss. Look at the clinical data. There are 2, 5, and 10 year studies of finasteride that show it is effective for hair loss.

People on hair loss forums go crazy, it's understandable, MPB messes with your mind, but keep a clear head and look at empirical evidence over all else.

If that doesn't convince you. Go to www . twinshairloss . com .

06-11-2013, 11:35 PM
I must have made this exact thread on here and like 3 other hair loss forums in the last week. I wish someone like Spencer or a recommended IAHRS doctor could set the record straight on finasteride and shedding.

It just makes me nervous since I just started fin and only have signs of thinning at the very front and couldn't imagine if I lost healthy hairs all over my head like some people claim has happened to them.

06-11-2013, 11:48 PM
There is no record to be set straight. Shedding is not usually observed in studies, but has been noted anecdotally. That's about it. It's theorized it's caused by anagen onset due to fin, but I don't have the specific link that says that.

I doubt any IAHRS recommended doctor or Spencer would know anything beyond the published literature.